Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 360, NWS Fort Worth, TX

July 13, 2008McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 13, 2008, 7:55 PM CDT for McLennan County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2008, 7:55 PM CDT (00:55 UTC)
Expired
Jul 13, 2008, 8:37 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County McLennan County, TX

The radar

The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:50 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 13, 6:50 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT SUN JUL 13 2008

.640 PM AVIATION UPDATE...
THUNDERSTORMS WILL CONTINUE THIS EVENING IN SOUTHEAST PORTIONS OF
NORTH TEXAS...BUT MOST LIKELY WILL WEAKEN QUICKLY AS THE SUN LOWERS
AND SETS. A FEW OF THE STORMS WILL PRODUCE HAIL AND GUSTY WINDS.
NORTHERLY WINDS WILL CONTINUE THROUGH THE NIGHT...AND WEAKEN MONDAY
AFTERNOON. #26

&&

.UPDATE...
COLD FRONT CURRENTLY LIES ALONG A LINE FROM NEAR QUITMAN...TO
RICE...TO HILLSBORO...TO HICO. SHOWERS AND THUNDERSTORMS CONTINUE
TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. SOME STORMS ARE
STRONG PRODUCING WINDS UP TO 50 MPH AND A ISOLATED STORM COULD
BRIEFLY BECOME SEVERE...PRODUCING SMALL HAIL AND WINDS TO 60 MPH.

QUICK UPDATE TO THE GRIDS FOR CURRENT TRENDS AND TO INCREASE POPS
IN THE SOUTH AND SOUTHEAST FOR THE REMAINDER OF THE EVENING. NEW
ZONES WILL BE OUT SHORTLY.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT SUN JUL 13 2008/
A COLD FRONT THAT EXTENDED SOUTHEAST OF A CLARKSVILLE...TO
HILLSBORO TO LAMPASAS LINE AS OF 20Z....WILL BECOME STATIONARY
ACROSS THE EXTREME SOUTHEASTERN PART OF NORTH TEXAS OVERNIGHT. WE
WILL SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
TONIGHT...AND FEW STORMS THROUGH SUNSET MAY PRODUCE SMALL HAIL
AND WIND GUSTS OVER 40 MPH. WE WILL SEE LOW CHANCES OF SHOWERS
AND THUNDERSTORMS MONDAY THROUGH TUESDAY AS THE FRONTAL BOUNDARY
REMAINS ACROSS THE SOUTHERN PART OF THE FORECAST AREA MONDAY AND
THEN STARTS TO LIFT BACK TO THE NORTH ON TUESDAY. IT WILL BE RAIN
FREE WITH ABOVE NORMAL TEMPERATURES WEDNESDAY THROUGH THE WEEKEND
AS AN UPPER RIDGE BUILDS BACK ACROSS NORTH TEXAS. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  97  77  96  75 /  20  30  20  20  10
WACO, TX              74  96  75  96  72 /  40  30  20  20  10
PARIS, TX             69  90  69  94  69 /  20  20  10  10  10
DENTON, TX            72  94  73  95  71 /  20  20  20  20  10
MCKINNEY, TX          71  94  72  94  70 /  20  20  20  20  10
DALLAS, TX            76  96  77  95  75 /  20  20  20  20  10
TERRELL, TX           73  94  73  95  71 /  20  20  20  20  10
CORSICANA, TX         74  96  73  95  72 /  50  30  20  20  10
TEMPLE, TX            73  97  72  96  71 /  40  30  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26/82
Hazardous weather outlook, Jul 13, 7:35 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT SUN JUL 13 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140300-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
735 PM CDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND EARLY NIGHT...
GENERALLY SOUTH OF A ATHENS...CORSICANA...HILLSBORO LINE. THE
STRONGEST STORMS WILL BE SOUTH OF I-20...AND WILL BE CAPABLE OF GUSTY
WINDS TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE ON MONDAY. MOREOVER...A SLIGHT
CHANCE OF THUNDERSTORMS WILL LINGER INTO TUESDAY. SEVERE WEATHER IS
NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...PARTICULARLY
SOUTH OF THE I-20 CORRIDOR.

25

In the hours before

Special weather statement, Jul 13, 4:10 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
410 PM CDT SUN JUL 13 2008

TXZ105-121-122-132145-
HUNT TX-VAN ZANDT TX-KAUFMAN TX-
410 PM CDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL HUNT COUNTY
  NORTHEASTERN KAUFMAN COUNTY
  NORTHWESTERN VAN ZANDT COUNTY

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 1 MILE WEST OF QUINLAN OR 14 MILES NORTHWEST OF
WILLS POINT...MOVING SOUTHEAST AT 13 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE QUINLAN...WILLS POINT AND
LAKE TAWAKONI STATE PARK.

WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3275 9586 3270 9604 3287 9620 3295 9611
TIME...MOT...LOC 2110Z 312DEG 11KT 3288 9611
Special weather statement, Jul 13, 4:56 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT SUN JUL 13 2008

TXZ122-132230-
VAN ZANDT TX-
456 PM CDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL VAN ZANDT COUNTY

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF WILLS POINT...MOVING SOUTHEAST AT
7 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD AND FRUITVALE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3266 9575 3255 9586 3267 9600 3274 9590
TIME...MOT...LOC 2156Z 308DEG 6KT 3268 9594
Special weather statement, Jul 13, 5:48 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT SUN JUL 13 2008

TXZ121-122-135-132315-
VAN ZANDT TX-KAUFMAN TX-HENDERSON TX-
548 PM CDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN KAUFMAN COUNTY
  NORTHWESTERN HENDERSON COUNTY
  SOUTHWESTERN VAN ZANDT COUNTY

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF CANTON TO 11 MILES WEST OF GUN BARREL CITY...MOVING SOUTHEAST AT
5 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE GUN BARREL CITY...KEMP...
MABANK...SEVEN POINTS...TOOL AND PURTIS CREEK STATE PARK.

WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THESE
STORMS. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL ALSO
ACCOMPANY THESE STORMS.

LAT...LON 3225 9624 3225 9626 3228 9629 3229 9629
      3231 9630 3230 9631 3231 9633 3240 9644
      3251 9607 3240 9581
TIME...MOT...LOC 2248Z 302DEG 4KT 3245 9605 3236 9632
Special weather statement, Jul 13, 6:38 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT SUN JUL 13 2008

TXZ145-146-140015-
NAVARRO TX-HILL TX-
638 PM CDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN HILL COUNTY
  WESTERN NAVARRO COUNTY

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES EAST OF HILLSBORO...MOVING SOUTHEAST AT
13 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DAWSON AND HUBBARD.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3201 9643 3180 9684 3200 9697 3219 9654
TIME...MOT...LOC 2338Z 314DEG 11KT 3199 9679

82/JLD
Special weather statement, Jul 13, 6:58 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT SUN JUL 13 2008

TXZ145-140030-
HILL TX-
658 PM CDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN HILL COUNTY

AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER HILLSBORO...MOVING SOUTHEAST AT 11 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BYNUM...HILLSBORO AND
HUBBARD.

WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3185 9702 3186 9704 3186 9705 3184 9709
      3184 9710 3199 9722 3207 9708 3184 9678
      3172 9694
TIME...MOT...LOC 2358Z 318DEG 9KT 3199 9711
Special weather statement, Jul 13, 7:42 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
742 PM CDT SUN JUL 13 2008

TXZ159-140115-
MCLENNAN TX-
742 PM CDT SUN JUL 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MCLENNAN COUNTY

AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF LACY-LAKEVIEW...MOVING
SOUTHEAST AT 17 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...HALLSBURG...
LACY-LAKEVIEW...MART...NORTHCREST AND RIESEL.

WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3167 9721 3179 9705 3161 9685 3160 9685
      3154 9681 3147 9691 3147 9693 3144 9698
      3143 9701
TIME...MOT...LOC 0042Z 328DEG 15KT 3166 9706

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:04 PM CDTSevere Thunderstorm WarningFWDHill26 min
Jul 13, 7:42 PM CDTSpecial Weather StatementFWDMcLennan33 min
Jul 13, 8:09 PM CDTSevere Thunderstorm WarningFWDHill51 min
Jul 13, 8:27 PM CDTSevere Thunderstorm WarningFWDHill33 min
Jul 13, 8:57 PM CDTSpecial Weather StatementFWDNavarro33 min
Jul 14, 12:39 PM CDTSpecial Weather StatementFWDBosque36 min
Jul 14, 12:48 PM CDTSpecial Weather StatementFWDHill27 min
Jul 14, 1:12 PM CDTSpecial Weather StatementFWDHill33 min
Jul 14, 2:15 PM CDTSpecial Weather StatementFWDMilam30 min
Jul 14, 2:26 PM CDTSpecial Weather StatementFWDAnderson34 min
Jul 14, 2:46 PM CDTSpecial Weather StatementFWDBell29 min
Jul 14, 3:00 PM CDTSpecial Weather StatementFWDHenderson30 min
Jul 14, 3:14 PM CDTSpecial Weather StatementFWDMilam31 min
Jul 14, 3:21 PM CDTFlash Flood WarningFWDAnderson, Henderson114 min
Jul 14, 3:28 PM CDTAreal Flood AdvisoryFWDMilam2 hr
Jul 14, 3:32 PM CDTAreal Flood AdvisoryFWDNavarro118 min
Jul 14, 3:40 PM CDTSpecial Weather StatementFWDParker35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.